Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Heavy midcycle bleeding, abdomen pain. Prescribed sevista, augmentin duo. Ovarian cyst. Why is the pain persisting?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I had heavy bleeding mid cycle in April, after which an USG was done, and I was prescribed sevista for 12 weeks(bi weekly). Since 28th May I have been having a lower abdomen pain of varying intensity. I had another USG done on the 4th of XXXXXXX which revealed a cyst 34 mm in my left ovary, and follicles in my right ovary. I was advised removal of IUD, which I did, and 5 days of antibiotics (augmentin duo 625). I have completed than course. However I still experience pain off and on, and I have not had my periods ( 7 days overdue). What course of action should I take now?
Posted Sun, 8 Jul 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 6 hours later
thanks for the query.

according to your description the possibilities are,

-you might have using IUD for contraception, which as a side effect caused heavy inter-menstrual bleeding,
-for that your doctor prescribed Sevista which contains ormeloxifene.

-then after using it for some days you got lower abdominal pain,
the possible causes for it are,
1.both IUD and sevista are said to cause ovarian cysts as side effects,
2.IUD can lead to pelvic inflammatory disease(PID).

as your scan showed ovarian cysts and you are having lower abdominal pain may be because of PID,
your doctor asked to remove your IUD and prescribed antibiotics as treatment of PID.

the reasons for your continued pelvic pain could be,
chronic pelvic pain can present as complication of PID, or
failure of oral antibiotics.

so you if you are having,
mild pain: you can manage with analgesics after some time it may subside,
severe pain: you can go for IV antibiotics after consulting your doctor.

if still pain not subsided you can go for laparoscopy for diagnostic and therapeutic purpose, by which presence of adhesions because of PID which may be causing pain can be ruled out and destroyed.

both Sevista and removal of IUD can delay periods as body hormonal system will take time to come out from the effect of these medicines and function normally.
so you can wait for one more week, if after that also amenorrhea continues then consult your doctor and take treatment for withdrawal with her advice.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor